Get your Health question answered in 3 easy steps

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking Losartan and Citalopram, reduced dosage. Low heart rate, shoulder rash. History of kidney stones. Concerned

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Wed, 10 Apr 2013 in Medicines and Side Effects
Question: I have been taking 50mg of Losartan-HCTZ 50-12.5 MG TAB for about 5 months. I have also been on Citalopram for about 5 months, 20mg daily.. Approx two months ago I reduced the dosage to 10mg daily for a month (per dr) and then took it every other day for a month. I have not taken Citalopram for about 10 days. For about a week I have felt sluggish, and believe it to be the meds? Not knowing why, my heart rate has been 45 to 50 for about ten days. (Normally 70-80) I was previously on lysinopril 100 mg for 3 years which I changed because of "breaking out" with a scaly rash. I still am still breaking out on my shoulder (same place) with the current meds, but am concerned about my heart rate. Other wise I am a healthy 62 year old with no other problems. I am a non tobbaco user for 35 years, very little alcohol, and had Kidney stones approx 20 years ago. I'm 5' 9" weigh 205, and am active in my daily life.
doctor
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello,
Thanks for the query.
I have read your query and would answer it with best of my knowledge.
Withdrawal from CITALOPRAM can cause irregularity in the rhythm of heart. This can either result in increased heart rate (TACHYCARDIA) or decrease in heart rate (BRADYCARDIA).
This should settle of its own soon.
If you don't have any associated symptom of anxiety or depression or sweating and if our blood pressure is normal, then there is nothing to worry.
However if you feel that your bradycardia has not improved in next 2 weeks or if there is any disturbance in your blood pressure, then it would be a nice idea to have a consultation with your cardiologist for the proper evaluation.
I hope it helps. However, you may revert to me for any further query.
Best of luck
Thanks

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Pavan Kumar Gupta 8 hours later
Strange, I was telling my spouse that I felt this to be the case. I have to teach a course today, and will be on my feet for 4-6 hours. This might tell me. I am somewhat fatigued after the class, which seems to be normal. My wife also took my pulse by hand on my wrist last evening and seemed to be 65-70. Thank You! XXXXXXX Moye
I almost forgot! What can I do about the scaly, bumpy, condition on my left shoulder? It seems to come and go as it pleases. Is there anything to worry about? Thanks!
doctor
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello,
Very frankly speaking, your query seems ambiguous.
Do you mean that there is some scaly lesion on your shoulder and if it is so does it become red or itches?
Or there is some swelling on your shoulder?

Please clarify.

Thanks
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Pavan Kumar Gupta 10 hours later
Yes, It is scaly, and is a patch of red bumps, and bumps turns scaly after 12-18 hours. It is roughly 6x6, but is dry, and doesn't itch? It seems to go in a cycle? Also, this is embarrassing to ask, but, what the heck!!! My PENIS has a slight curve in it, and is sore when I move it to straighten it out??? I hope it is the med, (bp med, anti-depressant) and will straighten back up???
doctor
Answered by Dr. Pavan Kumar Gupta 8 hours later
Hello,
Your description suggests that your skin lesion could be a fungal infection and you may require some anti fungal ointment like Clotrimazole to be applied locally for two weeks and see the response. If it doesn't go away, best would be to talk to your doctor for the diagnosis and treatment.
As far as curve of penis is concerned, it is normally seen in many men.
However it could be Peyronnie's disease.
Generally the symptom are mild and there is no requirement of any treatment, since it goes off on it' s own in many cases.
However if there is considerable pain or difficulty in doing intercourse, surgical treatment can be undertaken.
The cause of Peyronnie's is generally unknown but it is thought that blood pressure medicine like Propanolol can cause it.
Thanks

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Clotrimazole

doctor1 MD

i have clotrimazole and betamethasone dipropionate lotion 30 mL my PCP doctor gave it to me to use around my ankles as i had a red itchy rash around both ankles. the lotion did take the rash away. i have gotten a red rash on my face on the right cheek that is also very itchy. my makeup only conceals it a little, as it more noticeable under lights or when i am outside. i take cholesterol medication and blood pressure medicine, also for anxiety i take generic version of xanax .025 2 to 3 times a day. Would this lotion be safe to try to use on my cheek.

Thanks very much. I am 75 years old and my name is Marcy.

doctor1 MD

hi, I am a daily user of clotrimazole solution under breast daily due to yeast. recently I developed a awful burning red swollen looking rash under both breast and spreading . I stopped wearing under wire bras and the med is not helping just makes burn more. cold packs help with pain. please help?

doctor1 MD

I have a rash in my left armpit only. Little itch. My doctor prescribed and I used a tube of ketocamozole. After six weeks I returned to the doctor. He then prescribed, which I took, a four day course of ketocamozole. Each time the rash greatly improved but did not quite go away. Same response when I use OTC anti-fungal, lotrimin.The rash is almost non-existent, but flares up when I perspire. Always there.Should I try a steroid of some type?

doctor1 MD

Two patients, me and my (adopted) two-year-old daughter. She has had rash/dry skin on legs, especially behind the knees for a over a week. She vomited once this week. Tonight has diarrhea. I started a rash in armpits & crotch 6 days ago. Today I started prescription of clotrimazole and betamethasone. Tonight I have vomiting and diarrhea. Connection between rashes and diarrhea?

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2 and 3 centimeters, respectively. One is just anterior to her left axilla, the other is on her...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...